Neupro, a dopamine agonist delivered in patch form, has been available in Canada and Europe for some time, but now it has been approved in the USA. The Requip I am on is a dopamine agonist, so I should be a good candidate for the patch.
I was disappointed on doing some research to find that nausea is still one of the more common side effects. I was hoping that my tummy would not be involved, since it’s not a medicine that is swallowed. There’s also a fairly high incidence of irritation at the patch site, and users are not supposed to put the patch in the same place more often than 14 days apart. Most of the other side effects are true of just about all the Parkinson’s medicines, from dizziness to low blood pressure on standing. As a dopamine agonist, there is a certain level of risk of obsessive behavior and also of suddenly falling asleep. Driving can be risky. Thank goodness we’re both retired, because my not driving has really not been a real problem for us.
So, although I had planned on bugging the Neurologist to change me to the patch as soon as it was approved, now that I know a little more about it, I probably won’t be in such a hurry to push for it.
If anyone reads this who has been on Neupro, or is now on it, please leave a comment about your results and/or side effects.